MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope nitinol mandril wire guide was used during a pyelostomy procedure.The user reported difficulty removing the wire.It was reported the initial puncture was challenging and ¿puncture direction was suboptimal.Wire was in sharp angle and was stuck at the tip of the needle¿.Patient disease progression was likely a contributing factor to the difficulty experienced during the device deployment.It was reported that the physician tried to pull the wire with some force, while maintaining the needle position in the kidney.The physician was able to remove the wire through the 15cm puncture needle after pulling on the wire with force.During the removal the wire broke.Both the wire and the needle were removed together successfully and no fragments remained in the patient.It was later reported that physician thinks that "wire was not faulty and the damage was caused by suboptimal conditions and need for force".Images have been provided with visible elongation of the wire.As reported, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Product received on: (b)(6) 2019.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection were conducted during the investigation.The visual inspection found the returned device in a used and damaged condition.Only a portion of the coil was returned in an elongated condition with an unknown suture.No meaningful measurements could be taken so it cannot be confirmed that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.A review of the device history record showed one nonconforming event which could contribute to this failure mode.This device was scrapped due to 100% inspection procedures.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of the investigation, user error was found to be the main contributing cause of failure.It is possible that the difficult needle positioning reported by the customer resulted in the wire more easily catching on the needle as it was being advanced.The customer also reported withdrawing the wire guide through a needle.A review of the product labeling illustrates not to perform this action, as it may contribute to wire guide unraveling or separation.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8286735
Report Number1820334-2019-00228
Device Sequence Number70726
Product Code DQX
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)230811(10)9037966
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number9037966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1